Hail, Callahan
- When
- May 30, 6:47 PM CST to 6:52 PM CST
- Where
- Callahan County, 0.91 mi SW of Denton
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.260, -99.540
Isolated severe thunderstorms developed across the eastern Big Country, then moved to the south across Brown County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
Isolated severe thunderstorms developed across the eastern Big Country, then moved to the south across Brown County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at May 30, 5:40 PM CST, 1 hour 7 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 640 PM CDT WED MAY 30 2007 .AVIATION... WITH A VERY UNSTABLE AIRMASS AND THE PRESENCE OF A WEAK COLD FRONT... DRYLINE...AND AN OUTFLOW BOUNDARY...A FEW THUNDERSTORMS MAY DEVELOP THIS EVENING. CAP STRENGTH HAS HELD SO FAR...BUT IF STORMS CAN DEVELOP...COULD QUICKLY INTENSIFY AND BECOME SEVERE. CARRYING SCATTERED CB IN THE CLOUD GROUPS FOR THE TAF SITES THROUGH LATE EVENING. QUICK AMENDMENTS WILL BE NEEDED IF THUNDERSTORM DEVELOPMENT OVER A TAF SITE BECOMES IMMINENT. WINDS WILL BECOME MOSTLY NORTHEAST TO EAST TONIGHT...THEN SHOULD VEER TO THE SOUTHEAST ON THURSDAY. A PERIOD OF MOSTLY CLEAR SKIES IS EXPECTED FROM ROUGHLY 03Z-09Z. WITH A MOISTENING BOUNDARY LAYER...EXPECT LOW CLOUDS TO DEVELOP INITIALLY OVER THE BIG COUNTRY AND EXPAND TO THE SOUTH AND WEST OVERNIGHT. MOST OF WEST CENTRAL TEXAS SHOULD HAVE LOW CLOUDS WITH MVFR CEILINGS BY DAYBREAK THURSDAY. THE CLOUD COVERAGE WILL DECREASE FROM SOUTH TO NORTH DURING THE DAY THURSDAY...WITH CEILINGS AND BASES CLIMBING INTO THE VFR CATEGORY. AN ISOLATED THUNDERSTORM IS POSSIBLE THURSDAY AFTERNOON AND EVENING. THE BEST CHANCE FOR ANY STORM DEVELOPMENT WILL BE ACROSS THE BIG COUNTRY. && .PREV DISCUSSION... /ISSUED 315 PM CDT WED MAY 30 2007/ SHORT TERM... AN ALL OR NOTHING TYPE OF EVENT FOR WEST CENTRAL TEXAS UPCOMING... AND PLAYING THE WAITING GAME RIGHT NOW. SURFACE BASED CAPES HAVE CLIMBED ABOVE 3500 ALREADY...WITH THE 18Z RUC SHOWING EVEN BETTER INSTABILITY LATER THIS AFTERNOON. CAP HAS HELD SO FAR...BUT CU HAS STARTED TO DEVELOP. MAY BE A FEW MORE HOURS...BUT THINK AT LEAST SCATTERED STORMS WILL DEVELOP THIS AFTERNOON AND EVENING...AND GIVEN THE INSTABILITY...MAY QUICKLY REACH SEVERE LEVELS. NEXT QUESTION IS WHERE? FRONTAL BOUNDARY DRAPED BETWEEN SWEETWATER AND ABILENE...WITH SOMEWHAT ILL DEFINED DRYLINE EXTENDING SOUTH ACROSS THE CONCHO VALLEY AND NORTHERN EDWARDS PLATEAU. ALSO WATCHED THE VERY BACK EDGE OF AN OUTFLOW BOUNDARY CREEP INTO THE EASTERN COUNTIES EARLIER THIS AFTERNOON. COULD SEE THE STORMS DEVELOP ANYWHERE ALONG ANY OF THESE BOUNDARIES...BUT AREAS ACROSS THE COLD FRONT ACROSS THE BIG COUNTRY PROBABLY THE MOST LIKELY. THEN WE WILL SEE IF A MORE WIDESPREAD COMPLEX CAN END UP FORMING. WILL CONTINUE THE SMALL POPS FOR THURSDAY AND THURSDAY NIGHT...AS FRONTAL BOUNDARY BEGINS TO WASH OUT. CAP SHOULD BE A LITTLE WEAKER AND SHOULD HAVE PLENTY OF INSTABILITY...BUT GETTING SOME SORT OF SURFACE CONVERGENCE TO BREAK THROUGH THE REMAINING CAP MAY STILL BE TOUGH. WILL NEED TO SEE WHATS LEFT OF THE FRONTAL BOUNDARY AND WHERE ANY OUTFLOW BOUNDARIES WILL END UP. LONG TERM... NORTHWEST FLOW BECOMES ESTABLISHED ACROSS THE SOUTHERN PLAINS...WITH A SERIES OF SHORTWAVES DROPPING THROUGH. HARD TO RULE OUT CONVECTIVE DEVELOPMENT IN NORTHWEST FLOW...WITH EITHER STUFF DEVELOPING WELL TO THE NORTHWEST ROLLING IN SATURDAY... SUNDAY...OR EVEN MONDAY NIGHT...OR AT LEAST SHOVING BOUNDARIES DOWN OUR DIRECTION. WILL CONTINUE TO MENTION SLIGHT CHANCE TO CHANCE POPS...WITH BETTER ODDS ACROSS THE BIG COUNTRY. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 68 88 68 86 / 30 20 20 20 SAN ANGELO 68 91 68 89 / 30 20 20 10 JUNCTION 71 89 68 87 / 30 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 319 PM CDT WED MAY 30 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-312030- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 319 PM CDT WED MAY 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL CONTINUE TO MOVE SLOWLY SOUTH INTO THE BIG COUNTRY. ALSO...SEVERAL THUNDERSTORM OUTFLOW BOUNDARIES CONTINUE TO PROPAGATE ACROSS WEST CENTRAL TEXAS THIS AFTERNOON. THE COMBINATION OF THE OUTFLOW BOUNDARIES AND THE COOL FRONT WILL BE THE FOCUS FOR SCATTERED THUNDERSTORMS MAINLY THIS AFTERNOON AND EVENING ACROSS THE BIG COUNTRY...HEARTLAND...NORTHWEST CONCHO VALLEY AND THE NORTHWEST HILL COUNTRY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REMAINDER OF WEST CENTRAL TEXAS. IF THUNDERSTORMS DEVELOP...THE THUNDERSTORMS WILL QUICKLY BECOME SEVERE. THE MAIN THREATS WILL BE VERY LARGE HAIL AND DAMAGING WINDS...HOWEVER ISOLATED TORNADOES WILL ALSO BE POSSIBLE THIS AFTERNOON AND EARLY EVENING...WHERE THUNDERSTORMS DEVELOP ALONG ANY BOUNDARIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY UPPER LEVEL NORTHWEST FLOW AND A STATIONARY FRONT WILL BE OVER WEST CENTRAL TEXAS THROUGH SUNDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE. A FEW STORMS MAY BE SEVERE THURSDAY AND FRIDAY...MAINLY NORTH OF A MERTZON TO SAN ANGELO TO COLEMAN LINE. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED STARTING BETWEEN 4 PM AND 7 PM THIS AFTERNOON AND EVENING AND CONTINUING THROUGH THE EVENING. ACTIVATION IS MORE LIKELY NORTHEAST OF A LINE FROM STERLING CITY TO SAN ANGELO TO JUNCTION LINE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 700 PM CDT WED MAY 30 2007 TXZ114-310045- SHACKELFORD TX- 700 PM CDT WED MAY 30 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 745 PM CDT FOR SHACKELFORD COUNTY... AT 657 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 3 MILES SOUTHEAST OF FORT GRIFFIN...OR ABOUT 13 MILES NORTHEAST OF ALBANY...MOVING EAST AT 15 MPH. ANOTHER STORM WAS DEVELOPING JUST NORTHWEST OF ALBANY. THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... NORTHEASTERN SHACKELFORD COUNTY. PEA SIZE HAIL AND WIND GUSTS TO 45 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 723 PM CDT WED MAY 30 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-310230- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA... HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN... ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN... BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON 723 PM CDT WED MAY 30 2007 ...SCATTERED SEVERE STORMS ARE POSSIBLE THROUGH LATE EVENING... A SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT FOR MUCH OF WEST CENTRAL TEXAS UNTIL MIDNIGHT. AT 715 PM...RADAR INDICATED SCATTERED THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG AN OUTFLOW BOUNDARY ACROSS THE BIG COUNTRY. CONDITIONS ARE FAVORABLE FOR SCATTERED SEVERE STORMS ACROSS THE BIG COUNTRY...HEARTLAND AND INTO THE CONCHO VALLEY THROUGH EARLY TONIGHT. ISOLATED SEVERE STORMS ARE POSSIBLE FARTHER TO THE SOUTH. STAY TUNED TO NOAA ALL HAZARDS RADIO OR YOUR LOCAL TELEVISION AND RADIO STATIONS FOR THE LATEST STATEMENTS AND WARNINGS ON THESE STORMS.
The Dyess AFB radar (KDYX), 41 km away, was scanning. The volume nearest the first event began at 00:47 UTC.
5 hail. Local standard time, as filed.
Golfball size hail was reported with minor damage to vehicles and roofs.
Minor damage to vehicles was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35620, 35621, 35622, 35623, 35624.